Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Is a testosterone drop of 30% significant?
Apr 27, 2004

I had my testosterone tested after being diagnosed HIV+ in 2002 and it came back in the higher end of the normal range at 25. I just had it retested as I have been very tired of late and it came back at 18. Could this drop be contributing to my tiredness? Also, I'm not the massive horn-dog I used to be. I work out four times a week for about 1.5 hours but I need to take a nap almost every day.

My last blood counts were normal, CD4's at 570 & VL undetectible. On Sustiva, Epivir, Viread.

Thanks for your comments!

Mini-Horn-Dog

Response from Dr. Frascino

Hi,

The percentage drop isn't as important as the normal range. You'll need to check your lab result sheet to see if "18" is within the normal range. If it's below normal or continues to head south and falls below the normal range, then supplementation with testosterone should be considered. You might also consider checking your "free testosterone" level and matching your results to age-matched controls. If low, testosterone supplementation would be warranted, even if your "total testosterone" was normal. You can read more about this in the archives of this forum.

Continue the gym workouts. That increases your testosterone and, more importantly, helps you look better naked!

Other causes for fatigue should also be checked anemia, depression, drug side effects, etc. You can read about these and other potential causes of fatigue in the archives of this forum.

One final thought, do you really want a sign-off name like "Mini-Horn dog"? Perhaps you should consider "Massive-Tool dog", or something like that.

Stay well.

Dr. Bob


Previous
Please Help Me
Next
Having Severe Fatigue

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement